Alert archive / California / Wind Advisories in 2013

Wind Advisory 52, NWS San Diego, CA

May 27, 2013San Bernardino County, California

NWS San Diego, CA issued this wind advisory at May 27, 2013, 2:25 AM PDT for San Bernardino County, California. It took effect at May 27, 2013, 3:00 PM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 27, 2013, 2:25 AM PDT (09:25 UTC)
In effect from
May 27, 2013, 3:00 PM PDT
Expired
May 28, 2013, 9:00 PM PDT
In force
30 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3966 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WWUS76 KSGX 270925
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 AM PDT MON MAY 27 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS...

.A TROUGH OF LOW PRESSURE NEAR THE WEST COAST WILL MAINTAIN
STRONGER ONSHORE FLOW INTO WEDNESDAY WITH PERIODS OF GUSTY WEST
WINDS FOR THE MOUNTAINS AND DESERTS...STRONGER EACH LATE AFTERNOON
THROUGH LATE EVENING. 

CAZ055-060-272115-
/O.NEW.KSGX.WI.Y.0052.130527T2200Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
225 AM PDT MON MAY 27 2013

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PDT TUESDAY. 

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 45 MPH.

* LOCATION...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS.

* TIMING...STRONGER DURING THE LATE AFTERNOON THROUGH LATE EVENING
  EACH DAY.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND
  BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-272115-
/O.EXT.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
225 AM PDT MON MAY 27 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* CHANGES SINCE PREVIOUS ISSUANCE...EXTENDED THROUGH LATE TUESDAY NIGHT.

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 60 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

17
5 follow-up statements
638 
WWUS76 KSGX 272040
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PDT MON MAY 27 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS...

.A TROUGH OF LOW PRESSURE OVER THE WEST WILL MAINTAIN STRONGER
ONSHORE FLOW THROUGH WEDNESDAY...WITH PERIODS OF GUSTY WEST WINDS
FOR THE MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL LIKELY
OCCUR DURING THE LATE AFTERNOON THROUGH LATE EVENING EACH DAY.

CAZ056-058-061-062-280500-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
140 PM PDT MON MAY 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50
  MPH. ISOLATED GUSTS TO 60 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-280500-
/O.CON.KSGX.WI.Y.0052.130527T2200Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
140 PM PDT MON MAY 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH...WITH
  GUSTS TO 45 MPH.

* LOCATION...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT 
  AREAS.

* TIMING...STRONGER DURING THE LATE AFTERNOON THROUGH LATE 
  EVENING EACH DAY. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
985 
WWUS76 KSGX 280449
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
949 PM PDT MON MAY 27 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS...

.A TROUGH OF LOW PRESSURE OVER THE WEST WILL MAINTAIN STRONG ONSHORE
FLOW THROUGH WEDNESDAY GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS...STRONGEST FROM LATE AFTERNOON THROUGH LATE EVENING.

CAZ056-058-061-062-281300-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
949 PM PDT MON MAY 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 
  MPH. ISOLATED GUSTS TO 60 MPH. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-281300-
/O.CON.KSGX.WI.Y.0052.000000T0000Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
949 PM PDT MON MAY 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH...WITH 
  GUSTS TO 45 MPH. 

* LOCATION...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT 
  AREAS. 

* TIMING...WINDY TONIGHT...DECREASING EARLY TUESDAY...THEN
  INCREASING AGAIN TUESDAY AFTERNOON AND EVENING.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
765 
WWUS76 KSGX 281029
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
329 AM PDT TUE MAY 28 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN
WILL MAINTAIN STRONGER ONSHORE FLOW TODAY. THIS WILL CONTINUE THE
GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS
EVENING.

CAZ056-058-061-062-282100-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
329 AM PDT TUE MAY 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* CHANGES SINCE PREVIOUS ISSUANCE...MODIFY THE TIMING TO ALSO
  INCLUDE A PERIOD OF STRONGER WINDS THROUGH SUNRISE.

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* TIMING...STRONGEST WINDS THROUGH SUNRISE...THEN AGAIN LATE THIS
  AFTERNOON INTO THIS EVENING.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-282100-
/O.CON.KSGX.WI.Y.0052.000000T0000Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
329 AM PDT TUE MAY 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* CHANGES SINCE PREVIOUS ISSUANCE...MODIFY THE TIMING TO ALSO INCLUDE
  A PERIOD OF STRONGER WINDS THROUGH SUNRISE.

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 60 MPH.

* LOCATION...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT 
  AREAS. 

* TIMING...STRONGEST WINDS THROUGH SUNRISE...THEN AGAIN LATE THIS
  AFTERNOON THROUGH LATE TONIGHT.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

17
243 
WWUS76 KSGX 282041
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PDT TUE MAY 28 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS...

.STRONG ONSHORE FLOW WILL CONTINUE ACROSS SOUTHERN CALIFORNIA
THROUGH THIS EVENING...AS A TROUGH OF LOW PRESSURE MOVES INLAND
ACROSS THE GREAT BASIN. AS A RESULT...MODERATE TO STRONG GUSTY
WEST WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS THROUGH
THIS EVENING AND LATE TONIGHT...WITH LOCAL GUSTS UP TO 60 MPH
POSSIBLE THROUGH AND BELOW THE FAVORED CANYONS AND PASSES...MAINLY
THROUGH AND BELOW THE BANNING PASS AND AREAS NORTH OF INTERSTATE
10 IN THE COACHELLA VALLEY.

CAZ056-058-061-062-290500-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
141 PM PDT TUE MAY 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.
  LOCAL GUSTS UP TO 60 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* TIMING...STRONGEST WINDS POSSIBLE LATE THIS AFTERNOON INTO THIS
  EVENING.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-290400-
/O.CON.KSGX.WI.Y.0052.000000T0000Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
141 PM PDT TUE MAY 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* CHANGES SINCE PREVIOUS ISSUANCE...MODIFY THE TIMING TO ALSO 
  INCLUDE A PERIOD OF STRONGER WINDS THROUGH SUNRISE. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. 

* LOCATION...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT 
  AREAS. 

* TIMING...STRONGEST WINDS THROUGH SUNRISE...THEN AGAIN LATE 
  THIS AFTERNOON THROUGH LATE TONIGHT. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
770 
WWUS76 KSGX 290355
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 PM PDT TUE MAY 28 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT...

.STRONG ONSHORE FLOW WILL CONTINUE ACROSS SOUTHERN CALIFORNIA
THROUGH TONIGHT AS A TROUGH OF LOW PRESSURE MOVES INLAND ACROSS
THE GREAT BASIN. GUSTY WEST WINDS WILL CONTINUE ACROSS THE
MOUNTAINS AND LOWER DESERTS WITH THE STRONGEST WINDS THROUGH AND
BELOW THE SAN GORGONIO PASS AND AREAS NORTH OF INTERSTATE 10 IN
THE COACHELLA VALLEY.

CAZ055-060-290500-
/O.EXP.KSGX.WI.Y.0052.000000T0000Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
855 PM PDT TUE MAY 28 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS WILL CONTINUE TO DECREASE OVERNIGHT. 

$$

CAZ056-058-061-062-291000-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
855 PM PDT TUE MAY 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 
  MPH. LOCAL GUSTS UP TO 60 MPH. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. STRONGEST WINDS
  THROUGH THE SAN GORGONIO PASS AND AREAS NORTH OF INTERSTATE 10
  IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 26, 9:50 PM PDT, 4 hours 35 minutes earlier.

Area forecast discussion, May 26, 9:50 PM PDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 PM PDT SUN MAY 26 2013

.SYNOPSIS...
A TROUGH OF LOW PRESSURE OVER THE WEST COAST WILL BRING UNSEASONABLY
COOL WEATHER THROUGH TUESDAY ALONG WITH GUSTY WESTERLY WINDS IN THE
MOUNTAINS AND DESERTS. A DEEP MARINE LAYER WILL CONTINUE TO BRING
NIGHT AND MORNING LOW CLOUDS ALONG AND WEST OF THE MOUNTAINS. AS THE
TROUGH SHIFTS EAST...HIGH PRESSURE OVER THE EASTERN PACIFIC WILL
BRING WARMER DAYS WEDNESDAY THROUGH FRIDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE DEEP LONGWAVE TROUGH OVER THE WEST WILL BRING TWO MORE DAYS OF
UNSEASONABLY COOL WEATHER AND STRONG GUSTY WEST WINDS TO THE
MOUNTAINS AND DESERTS. TONIGHT THERE IS A SHORTWAVE WEST OF SO-CAL
THAT WILL BRING A NARROW SWATH OF MID AND HIGH CLOUDS AS IT MOVES
RAPIDLY ACROSS THE AREA. ON MONDAY A SECOND...STRONGER SHORTWAVE
WEST OF OREGON WILL DIG SOUTH AND AMPLIFY THE LONGWAVE TROUGH OVER
THE WEST COAST. MOST OF THIS ENERGY WILL BYPASS SO-CAL AND TRACK
ACROSS NORTHERN CALIFORNIA INTO NEVADA. STRONG WINDS ON THE BACKSIDE
OF THE TROUGH WILL CONTINUE TO BE QUITE STRONG IN THE MOUNTAINS AND
DESERTS MONDAY AND TUESDAY. PRESSURE GRADIENTS TODAY WERE 8-10 MB
ONSHORE...AND THE GRADIENTS WILL BE A LITTLE STRONGER ON MONDAY.
WINDS ALOFT WILL BE STRONGER MONDAY AND TUESDAY AS THE JET STREAM
DIGS FARTHER SOUTH. SOME OF THIS MID AND UPPER LEVEL WIND ENERGY
WILL TRANSFER TOWARD THE SURFACE...AND IT IS LOOKING LIKE THE WINDS
WILL BE MORE WIDESPREAD TOMORROW AND TUESDAY. WIND ADVISORIES WILL
LIKELY NEED TO BE EXPANDED TO INCLUDE THE SAN BERNARDINO MTNS AND
DESERTS MONDAY AND TUESDAY.

ON TUESDAY NIGHT THE TROUGH EJECTS EASTWARD INTO THE SOUTHERN
PLAINS. INCREASING 5H THROUGH THE END OF THE WEEK FROM THE EASTERN
PACIFIC HIGH HAVING A GREATER INFLUENCE ON CALIFORNIA WEATHER WILL
BRING WARMING EACH DAY THROUGH FRIDAY.

&&

.AVIATION...
270300Z...COAST/VALLEYS...PATCHY STRATUS WILL DEVELOP ALONG THE
SAN DIEGO COUNTY COAST THIS EVENING...THEN ALONG THE ORANGE COUNTY
COAST AND AROUND 40 SM INLAND BY MID MON MORNING. BASES WILL BE
AROUND 2000 FT MSL...WITH TOPS AROUND 3000 FT MSL. VIS 3-5 SM BR IS
POSSIBLE IN THE FAR INLAND VALLEYS WHERE STRATUS NEARS HIGHER
TERRAIN. LOW CLOUDS WILL CLEAR TOWARDS THE COAST AROUND 17 UTC MON
MORNING...THEN REDEVELOP ALONG THE COAST 00-03 UTC MON EVENING WITH
HIGHER TOPS AND BASES.

MTNS/DESERTS...WESTERLY SFC WIND GUSTS TO 40 KT WILL CONTINUE
TONIGHT OVER THE DESERT MTN SLOPES AND THROUGH/EAST OF SAN GORGONIO
PASS. THIS WILL CREATE MOD UPDD AND TURBULENCE OVER THESE AREAS.
OTHERWISE...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH MON EVENING.

&&

.MARINE...
ONE MORE ASTRONOMICAL HIGH TIDE OF 7.0 FEET WILL OCCUR THIS EVENING.
SLIGHTLY ABOVE NORMAL SURF WILL CONTINUE IN ORANGE COUNTY...WITH
ISOLATED SETS TO 6 FEET POSSIBLE THROUGH MEMORIAL DAY. LARGE SWINGS
BETWEEN HIGH AND LOW TIDE IN ORANGE AND SAN DIEGO COUNTY WILL
RESULT IN STRONG RIP CURRENTS THROUGH MEMORIAL DAY.

LOCAL WIND GUSTS OF 25+ KNOTS WILL DEVELOP OVER THE OUTER COASTAL
WATERS MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. SEAS
WILL BE ROUGH IN THE OUTER WATERS LATE MONDAY THROUGH POSSIBLY AS
LATE AS THURSDAY DUE TO A SHORT PERIOD SWELL FROM PROJECTED 25-30
KNOT SUSTAINED WINDS SOUTH OF POINT CONCEPTION...AND COMBINING WITH
LOCAL WIND WAVES AT TIMES. A SMALL CRAFT ADVISORY IS IN EFFECT FROM
2 PM MONDAY TO 5 AM WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 3 AM PDT MONDAY FOR THE COACHELLA VALLEY...
     RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN
     DIEGO COUNTY MOUNTAINS.

PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM MONDAY TO 5 AM PDT
     WEDNESDAY FOR THE WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC...MOEDE
AVIATION/MARINE...JJT
Hazardous weather outlook, May 26, 4:00 PM PDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT SUN MAY 26 2013

CAZ055-056-058-060>062-271330-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS
OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

PERIODS OF STRONG AND GUSTY WEST WINDS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR MONDAY AND TUESDAY...PERIODS OF STRONG AND GUSTY WEST WINDS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-271330-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
400 PM PDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BEACHES OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

STRONG RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG RIP CURRENTS AT THE BEACHES THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PZZ775-271330-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR OUTER COASTAL WATERS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY FROM LATE MONDAY AFTERNOON THOUGH LATE
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.